Hail, Goshen
- When
- June 1, 2:40 PM MST to 2:41 PM MST
- Where
- Goshen County, 4 mi W of Yoder
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.920, -104.378
Penny to quarter size hail was observed west of Yoder.
A thunderstorm produced large hail over southern Goshen County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced large hail over southern Goshen County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 1, 2:26 PM MST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT SUN JUN 1 2014 .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 3 PM MDT SUN JUN 1 2014 SHORTWAVE IS CURRENTLY MOVING TO THE NORTH OF THE CWA WITH ITS AXIS ACROSS THE NEBRASKA PANHANDLE. COLD FRONT HAS PUSHED ACROSS THE PLAINS WITH WINDS GOING NORTH TO NORTHEAST. AN AREA OF SHOWERS AND EMBEDDED TSTMS IS MOVING OVER MUCH OF CONVERSE/NIOBRARA COUNTIES AND SHOULD PUSH INTO THE NORTHERN PANHANDLE OVER THE NEXT FEW HOURS. WEAK INSTABILITY IS SHOWN UP IN THIS REGION...LARGELY CAUSED BY COOL MIDLVL TEMPS. NOT REAL CONFIDENT THAT WE WILL SEE SVR STORMS THROUGH THE AFTN OVER THE CWA...HOWEVER THE BEST SHOT WOULD BE FROM CHEYENNE TO SIDNEY ALONG THE COLORADO BORDER. THIS IS WHERE THE SPC MESOANALYSIS SHOWS 1000-1500 J/KG OF MLCAPE CO-LOCATED WITH 40 KTS OF BULK SHEAR. THE LARGE SCALE SUBSIDENCE BEHIND THE SHORTWAVE COMBINED WITH A WEAK FRONTAL INVERSION AND DECREASING INSTABILITY BY LATE AFTN ARE NEGATIVES FOR STRONGER STORMS. THE HRRR MODEL HAS BEEN CONSISTENT WITH LITTLE IF ANY STORMS DEVELOPING IN AREAS ALONG THE COLORADO BORDER. STORMS WILL WIND DOWN BY LATE EVENING...NOT EXPECTING A REPEAT OF LAST NIGHT WHERE STORMS LINGERED LATE INTO THE NIGHT. QUIET WEATHER DAY ON MONDAY AS A SHORTWAVE MIDLVL RIDGE MOVES OVERHEAD WITH SFC WINDS TURNING TO THE SE ACROSS THE PLAINS. THE MODELS ARE NOT INDICATING MUCH QPF AT ALL...WHICH MAKES SENSE WITH THE RIDGING ALOFT AND WEAK INSTABILITY. TEMPS COME UP ABOUT 5 DEGREES COMPARED TO TODAY. SOUTHWESTERLY FLOW ALOFT STRENGTHENS BY TUESDAY WITH SHORTWAVE MOVING THROUGH DURING THE AFTN. THE TIMING OF THE WAVE IS SUCH THAT THE DRYLINE IS LOCATED OVER THE PANHANDLE DURING THE AFTN WITH VERY MOIST CONDITIONS TO THE EAST. THIS BOUNDARY WILL BE THE FOCUS FOR CONVECTIVE INITIATION AND DEWPOINTS ARE PROGGED TO BE IN THE VERY HIGH (60-65F) TO THE EAST. INSTABILITY IS EXCELLENT (LI VALUES OF -9C) AS IS DEEP LAYER SHEAR...SO WILL DEFINITELY HAVE TO WATCH FOR SVR STORMS OVER OUR EASTERN ZONES. OF COURSE IF THE WAVE IS SLOWER AND THE SFC TROUGH IS FURTHER WEST AND SOUTHEAST WINDS BACK UP ALONG THE LARAMIE RANGE THEN THE SVR THREAT WOULD EXTEND TO ALMOST THE ENTIRE PLAINS. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 3 PM MDT SUN JUN 1 2014 GFS SHOWS MAIN SHORTWAVE PRODUCING SCATTERED CONVECTION LATE TUESDAY LIFTING OUT TO THE NORTHEAST EARLY WEDNESDAY WITH A MID/UPPER DRYSLOT WORKING IN ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. ECMWF ON WEDNESDAY A LITTLE LESS AGGRESSIVE THIS FAR NORTH WITH THE UPPER DRYSLOT AND HENCE WOULD SUGGEST SOMEWHAT GREATER CHANCE FOR AFTERNOON/EVENING CONVECTION ACROSS OUR AREA AND OUR OFFICIAL FORECAST WILL ADVERTISE CHANCE POPS NORTH AND SLIGHT CHANCE FOR THUNDERSTORMS IN THE SOUTH. FOR THURSDAY AND BEYOND... GFS AND ECMWF DEPICT OVERALL MID/UPPER SYNOPTIC PATTERN TO BE WEST-SOUTHWESTERLY AND FAIRLY ACTIVE FOR MUCH OF NEXT WEEK. SEMI- ZONAL PATTERN ALOFT WILL LIKELY RESULT IN TIMING UNCERTAINTIES WHEN EACH PIECE OF SHORTWAVE ENERGY WILL TRAVERSE OUR AREA...SO WE KEPT AT LEAST SOME POPS GOING MOST AREAS WITH CHANCE POPS CONCENTRATED IN THE AFTERNOON/EVENING HOURS THROUGH SATURDAY...THEN WE BACKED POPS OFF A BIT BY NEXT SUNDAY AS GFS (AND TO SOME DEGREE THE ECMWF) DEPICTS A LARGESCALE TROUGH AMPLIFYING TO OUR EAST WITH RIDGING WORKING IN FROM THE WEST. THE ECMWF IS LESS BULLISH ON AMPLIFYING THE EASTERN TROUGH...SO WE MAY END UP RAISING POPS FOR SUNDAY ON SUBSEQUENT ISSUANCES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1202 PM MDT SUN JUN 1 2014 COLD FRONTAL BOUNDARY GETTING A SHOVE SOUTH OF THE COLORADO BORDER AS THE LEADING SHORTWAVE AHEAD OF A PASSING LOW OVER SOUTHERN MONTANA EJECTS EASTWARD ACROSS THE WESTERN NEBRASKA PANHANDLE. THERE IS STILL ENOUGH MIDLEVEL INSTABILITY BEHIND THE FRONT TO GENERATE SCATTERED SCATTERED THUNDERSTORMS NORTH OF A LINE FROM MEDICINE BOW WY TO KIMBALL NE TODAY...MEANING BETTER CHANCES FOR THUNDERSTORMS THROUGH EARLY EVENING WOULD BE IN THE CHADRON...SCOTTSBLUFF...ALLIANCE AND SIDNEY AREAS FOR AVIATION FORECAST PURPOSES. ALSO...GETTING SOME ISOLATED SHOWERS DEVELOPING IN THE HIGHER TERRAIN AROUND RAWLINS AND LARAMIE...AND INCLUDED VCNTY MENTION OF THUNDERSTORMS THIS AFTERNOON AT THOSE AIRPORTS. HRRR MODEL DOES SHOW SOME LINGERING CONVECTION IN THE 01Z-03Z TIMEFRAME OVER THE NEBRASKA PANHANDLE...BUT AS THE UPPER LOW OVER MONTANA LIFTS A BIT FARTHER OUT TO THE NORTHEAST TONIGHT AND WITH THE LACK OF DYNAMIC FORCING ALOFT AND WITH WEAK LOW LEVEL INSTABILITY...EXPECT ANY LINGERING THUNDERSTORM ACTIVITY AFTER 02Z TO QUICKLY DIMINISH BY LATE EVENING. && .FIRE WEATHER... ISSUED AT 300 PM MDT SUN JUN 1 2014 MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THIS EVENING BEFORE CONDITIONS DRY OUT EARLY NEXT WEEK...ESPECIALLY ALONG AND WEST OF THE LARAMIE RANGE. FOR AREAS WEST OF THE LARAMIE RANGE...A DRIER AIRMASS WILL CAUSE MINIMUM HUMIDITY VALUES TO DROP TO AROUND 20 PERCENT BY MONDAY AFTERNOON AND THEN TO 15 PERCENT BY TUESDAY. SOUTHWEST WINDS WILL ALSO BE GUSTY ON TUESDAY AFTERNOON...HOWEVER A CRITICAL FIRE WEATHER THREAT IS NOT FORECASTED SINCE FUELS ARE NOT SUPPORTIVE FOR FIRE GROWTH. .HYDROLOGY... ISSUED AT 3 PM MDT SUN JUN 1 2014 RIVER FLOODING WILL CONTINUE ALONG THE LITTLE SNAKE...UPPER NORTH PLATTE...AND LARAMIE RIVERS THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER SIGNIFICANT RISES ARE NOT EXPECTED AND STAGES SHOULD BEGIN TO RECEDE THROUGH MIDWEEK. A DRY WEATHER PATTERN WILL DEVELOP TO THE WEST OF THE LARAMIE RANGE OVER THE NEXT FEW DAYS AS MOISTURE DECREASES. TEMPERATURES WILL BE SEASONAL...PRODUCING SOME SNOWMELT EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...GARMON AVIATION...GARMON FIRE WEATHER...FINCH HYDROLOGY...FINCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1105 AM MDT SUN JUN 1 2014 NEZ002-003-019>021-054-055-095-096-021715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1105 AM MDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY REDEVELOP OVER PORTIONS OF THE NEBRASKA PANHANDLE THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE ESPECIALLY OVER THE SOUTHERN PANHANDLE WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A SMALL THREAT OF TORNADOES. THUNDERSTORM ACTIVITY WILL QUICKLY MOVE EAST OF THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THIS WEEK. SEVERE THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE SOUTHERN PANHANDLE THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101>119-021715- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1105 AM MDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE PLAINS THIS AFTERNOON. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED... GUSTY WINDS WILL BE POSSIBLE WITH SOME SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL BE DRY ACROSS SOUTHEAST WYOMING BUT THERE IS A CHANCES FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THE REST OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT SUN JUN 1 2014 WYZ102-012100- NIOBRARA COUNTY WY- 216 PM MDT SUN JUN 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL 300 PM MDT... AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF LANCE CREEK...OR 30 MILES NORTH OF LUSK...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. SOME PEA SIZED HAIL IS ALSO POSSIBLE. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... REDBIRD... MULE CREEK JUNCTION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4350 10406 4308 10405 4309 10467 4350 10478 TIME...MOT...LOC 2015Z 261DEG 27KT 4319 10455 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT SUN JUN 1 2014 WYZ108-012100- GOSHEN COUNTY WY- 221 PM MDT SUN JUN 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN COUNTY UNTIL 300 PM MDT... AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF RAWHIDE BUTTES...OR 22 MILES SOUTHWEST OF LUSK...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JAY EM... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4255 10420 4230 10433 4242 10465 4258 10465 TIME...MOT...LOC 2021Z 286DEG 23KT 4248 10465 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT SUN JUN 1 2014 WYZ104-105-110-114-115-012200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...ARLINGTON... ELK MOUNTAIN...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE 300 PM MDT SUN JUN 1 2014 ...WIDELY SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL OCCUR THROUGH THE AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST ACROSS CARBON AND ALBANY COUNTIES WILL PRODUCE GUSTY AND ERRATIC WINDS THROUGH 4 PM. GUSTS OF 50 TO 55 MPH WILL BE COMMON WITH THIS ACTIVITY...WITH BRIEF HIGHER SPEEDS AT TIMES. RAINFALL TOTALS WILL BE UP TO ONE TENTH OF AN INCH. RJM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FORT LARAMIE 42.21N 104.52W
06/01/2014 E0.25 INCH GOSHEN WY TRAINED SPOTTER
ALSO HEAVY RAIN.
&&
HAMMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT SUN JUN 1 2014 NEZ019-096-WYZ108-012200- GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 335 PM MDT SUN JUN 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...EASTERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 400 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TORRINGTON...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LYMAN... MORRILL... MITCHELL... STEGALL... HENRY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4203 10371 4180 10387 4199 10433 4214 10425 TIME...MOT...LOC 2135Z 288DEG 30KT 4204 10420 MAZUR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 8 SW TORRINGTON 41.99N 104.29W
06/01/2014 M0.25 INCH GOSHEN WY TRAINED SPOTTER
&&
HAHNThe Cheyenne radar (KCYS), 93 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
1 hail. Local standard time, as filed.
Penny to quarter size hail was observed west of Yoder.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522072.